My lips started to feel red and chapped but then they started to swell 2 to 3 x's their normal size. They began to peel and get little blisters that opened and weeped a yellowish/tan color-and the pain was excruciating. I have never been allergic to anything in my life! I went to my doctor and said it was not herpetic and most likely a food or lipstick. It was only on my lips and no rash or itching of any kind anywhere on my body,blood tests were normal. He prescribed Protopic ointment and gave me a steroid shot in the butt to bring down the swelling. Two days later 50% better- a little flaking and redness continued but 98% better after 1 and half -two weeks. The medicine made me very nauseous and a sick feeling but it was working. My lips have not recovered and the swelling and peeling recur again and again for the past two months but not as bad as he first time. The medicine helps but makes me very nauseous. I haven't seen my doctor again because I was doing so well for my follow up. He mentioned he is not an allergist and my symptoms can recur and my have to see a specialist. My main concern is using the Protopic -is it safe to use for long periods of time and on the lips where it can be slowly ingested just by talking and saliva going down my throat and causing a tight wrenching nauseous feeling. I am 41 female and no health issues and active. Any ideas ? Bettyboop